Alert archive / Maryland / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

July 21, 2013Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 21, 2013, 4:36 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2013, 4:36 PM EDT (20:36 UTC)
Expired
Jul 21, 2013, 6:00 PM EDT
In force
84 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 71 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WWUS81 KPHI 212036 CCA
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SUN JUL 21 2013

MDZ012-015-019-212200-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
436 PM EDT SUN JUL 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT...WEST CENTRAL
TALBOT AND WESTERN QUEEN ANNE'S COUNTIES...

AT 431 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ON THE OPPOSITE 
SIDE OF CHESAPEAKE BAY LOCATED FROM NEWTOWN TO MAYO...MOVING 
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR NEWTOWN...AND NEWTOWN AROUND
500 PM...BETTERTON...ROCK HALL...AND ROCK HALL AROUND 510 PM...
STEVENSVILLE SOUTH...STEVENSVILLE...AND STEVENSVILLE AROUND 520 PM...
LANGFORD AND LANGFORD AROUND 530 PM.

LAT...LON 3887 7626 3881 7621 3882 7620 3894 7624
      3890 7624 3893 7628 3889 7627 3884 7639
      3886 7639 3905 7631 3899 7627 3900 7618
      3902 7624 3914 7629 3932 7619 3938 7608
      3930 7585 3870 7628 3873 7635 3876 7639

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 21, 4:30 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 21, 4:30 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SUN JUL 21 2013

.SYNOPSIS...
WEAK LOW PRESSURE ON A NEARLY STATIONARY FRONT FROM SOUTHERN NEW
JERSEY INTO NORTHERN VIRGINIA WILL STRETCH NORTHWARD THROUGH NEW
JERSEY TUESDAY THEN EASTWARD AND OFF THE COAST TUESDAY NIGHT. HIGH
PRESSURE IN THE GREAT LAKES STATES WEDNESDAY WILL BUILD INTO SOUTHEAST
CANADA THURSDAY AND FRIDAY. MEANWHILE...A NEARLY STATIONARY FRONT
WILL EXIST JUST OFF THE COAST FROM WEDNESDAY THROUGH FRIDAY. A NEW
COLD FRONT IS EXPECTED TO CROSS THE NORTHEAST UNITED STATES NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
RELATIVELY LITTLE CHANGE FROM PREVIOUS FORECAST ON THE 330 PM
UPDATE.  WILL CONTINUE WITH THE HIGHEST POPS DOWN SOUTH WITH THE
BETTER INSTABILITY.  CONVECTION STARTING TO BREAK OUT, INCLUDING A
DECENT LINE WELL TO THE WEST OF THE NORTHERN DELMARVA.

PRECIP SHOULD BEGIN TO TAPER OFF THIS LATER THIS EVENING AS WEAK
HIGH PRESSURE BUILDS IN AND WITH THE LOSS OF DAYTIME HEATING.
ALTHOUGH POPS DIMINISH, THE HIGHEST POPS WILL REMAIN OVER SOUTHERN
PORTION OF OUR FORECAST AREA.

OVERNIGHT TEMPERATURES WERE NUDGED UPWARD ABOUT ONE DEGREE AND
REPRESENT A MET/MAV BLEND.  SOME PATCHY FOG MAY DEVELOP OVERNIGHT BUT
NOT ENOUGH EXPECTED TO WARRANT MENTIONING IN THE GRIDS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
FRONTAL BOUNDARY CONTINUES TO LINGER IN THE REGION AND MODEL
GUIDANCE TREND HAS BEEN TOWARD A WETTER FORECAST FOR MONDAY. TIMING
FOR PRECIPITATION DIFFICULT TO PIN DOWN SO WENT WITH GENERAL TREND OF
MORE LIKELY IN THE AFTERNOON WITH DAYTIME HEATING.

WITH THE TREND TOWARD INCREASED PRECIPITATION, DAYTIME HIGH
TEMPERATURES WERE KNOCKED DOWN 1 TO 2 DEGREES FROM PREVIOUS
FORECAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
500 MB: THIS WEEK WILL BE CHARACTERIZED BY NUMEROUS MINOR SHORT
WAVES MOVING THROUGH THE EASTERN UNITED STATES CARVING OUT A
MODESTLY LARGE AMPLITUDE (FOR SUMMER) NORTH SOUTH TROUGH ALONG
THE EAST COAST. SLIGHT RETROGRESSION OF THE TROUGH MAY OCCUR NEXT
WEEKEND AS A STRONG SHORT WAVE DIVES SOUTHEASTWARD INTO SOUTHEAST
CANADA.

TEMPERATURES: ABOUT 5 DEGREES ABOVE NORMAL TUESDAY AND MAYBE WEDNESDAY
THEN NEAR NORMAL THURSDAY THROUGH NEXT WEEKEND.

FORECAST BASIS: 50 50 BLENDED GFS/NAM MOS (STAT) GUIDANCE MON NIGHT-
TUE NIGHT THEN THE 15Z HPC GUIDANCE IS AT TIMES BLENDED WITH THE
PRIOR 08Z PHI FCST AND OR THE 12Z/21 GFS MEX MOS GUIDANCE FROM
WEDNESDAY THROUGH DAY 8.

THE DAILIES BELOW...

MONDAY NIGHT - TUESDAY NIGHT...VARIABLE CLOUDINESS WITH PERIODS OF
SHOWERS AND TSTMS. TUESDAY IN PARTICULAR SHOULD SEE MORE ORGANIZED
BANDS OF HEAVY SHOWERS/TSTMS. TENDED TO USE THE WARMER GFS MAVMOS
GUIDANCE AT NIGHT. THE LEGACY WORDING IS DRIVEN BY THE HPC QPF
WHICH CURRENTLY EMPHASIZES TUESDAY MORNING.

PATCHY 2MI FOG/STRATUS IN THE 06Z-14Z TIME FRAME WITH LIGHT WIND.
WIND TUE AFTN MAY SHIFT SW 10-15 KT.

PWAT TUESDAY INCREASES TO 2 INCHES. THAT PLUS SLOW MOVING STORMS...
STEERING CURRENTS APPEAR TO BE UNDER 20 KTS... SUGGEST THE POTENTIAL
FOR A COUPLE OF LOCATIONS EXPERIENCING FLASH FLOODING IF STORMS
CAN REPEAT OVER THE SAME AREA FOR A COUPLE OF HOURS.

WEDNESDAY...DRIES OUT BRIEFLY WITH A NW WIND TO 15 KT DURING THE
AFTN. CONFLICTING MODEL GUIDANCE AND THE 330 PM FCST POPS MAY BE TOO
HIGH WED NIGHT BUT THE DE AND NJ COASTS SHOULD HAVE A PERIOD OF
SHOWERS OR A TSTM WED NIGHT.

THURSDAY AND FRIDAY...UNCERTAINTY. MODELS OFFER CONFLICTING
INFORMATION. IT SEEMS LIKE IT SHOULD BE DRY BUT THE FRONT JUST
OFFSHORE MIGHT END UP CLOSER AND PWAT STILL IS LARGE ALONG THE
COAST.

NEXT WEEKEND...IT SHOULD START DRY AND REMAIN SEASONABLE WITH A
BAND OF SHOWERS AND SCT TSTMS POSSIBLE SAT NIGHT OR SUNDAY AS THE
NEXT COLD FRONT CROSSES OUR AREA.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...INITIALLY, VFR CONDITIONS ARE GENERALLY EXPECTED OUTSIDE
ANY THUNDERSTORM WHICH MAY DEVELOP.  CHANCES REMAIN TOO LOW FOR
EXPLICIT MENTION OF TIMING FOR ANY THUNDERSTORM ACTIVITY.
THUNDERSTORM CHANCES WILL DIMINISH AS WE GO LATER INTO THE EVENING.
LATER TONIGHT, SOME MVFR CONDITIONS MAY DEVELOP DUE TO FOG, WITH A
FOCUS ON KRDG, KTTN, KPNE AND KMIV.

MONDAY...THERE WILL BE SOME POSSIBLE MVFR CONDITIONS DUE TO FOG IN
THE EARLY MORNING.  CONDITIONS WILL IMPROVE TO GENERAL VFR CONDITIONS
BY 14Z.  THERE IS A CHANCE OF THUNDERSTORM ACTIVITY IN THE AFTERNOON
HOURS, WHICH WILL LOCALLY REDUCE CEILINGS AND VISIBILITIES.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT...MAINLY VFR CIGS DURING THE
DAY. HOWEVER, LATE NIGHT AND EARLY MORNING MVFR OR IFR CONDITIONS
ARE LIKELY EACH DAY WITH LIGHT WIND AND HUMID CONDITIONS.  BRIEF IFR
CONDITIONS CAN ALSO BE EXPECTED IN HEAVY SHOWERS TSTMS. GRADIENT
ISOBARIC SW WIND G 15 KT TUE AFTN.

WEDNESDAY...DRIER. VFR SCT-BKN AOA 5000 FT. NW WIND G15 KT IN THE
AFTN.

THURSDAY AND FRIDAY... BKN CIGS AOA 5000 FT DURING THE DAY WITH
MVFR OR IFR CONDS IN ST/FOG POSSIBLE LATE AT NIGHT. LIGHT NE FLOW.

&&

.MARINE...
RELATIVELY QUIET CONDITIONS CONTINUE ON THE WATER. WAVES IN THE 3 TO
4 FOOT RANGE OVER THE OCEAN TONIGHT DIMINISH TO NEAR 3 FEET ON
MONDAY. WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA TONIGHT
AND MONDAY.

OUTLOOK...
NO HEADLINES ANTICIPATED MONDAY NIGHT - FRIDAY.

LIGHT WIND WITH A FRONTAL BOUNDARY IN THE WATERS MONDAY NIGHT
THROUGH TUESDAY NIGHT THEN IT MOVES JUST OFFSHORE WEDNESDAY
THROUGH FRIDAY.

MODEL GUIDANCE FOR THE SWELL/SEA STATE WILL PROBABLY BE BIASED HIGH
BY HALF A FOOT OR MORE.

&&

.TIDES/COASTAL FLOODING...
WITH A FULL MOON SET TO OCCUR MONDAY NIGHT, ASTRONOMICAL TIDES ARE
ALREADY RUNNING AT AN ELEVATED LEVEL. THE BIGGEST AREA OF CONCERN
FOR TONIGHT'S HIGH TIDE CYCLE WILL BE FROM LITTLE EGG INLET NORTH
AND INTO THE RARITAN BAY. CURRENT DEPARTURES AT SANDY HOOK ARE 0.6
TENTHS ABOVE WITH A WEAK NORTHEAST ONSHORE FLOW TAKING PLACE. THE
SURFACE FLOW IS FORECAST TO BACK A BIT MORE EASTERLY THIS EVENING
AND COULD ALLOW A SLIGHT INCREASE IN CURRENT DEPARTURES. DUE TO THIS
WE HAVE ISSUED A COASTAL FLOOD ADVISORY FOR OCEANFRONT OCEAN AND
MONMOUTH COUNTIES, INCLUDING THEIR ADJACENT BACK BAYS, AND RARITAN
BAY.

ANOTHER MINOR COASTAL FLOOD ADVISORY SITUATION SEEMS TO BE SETTING
UP FOR THE SANDY HOOK AREA DURING MONDAY EVENINGS HIGH TIDE CYCLE
AND THAT WILL BE CONSIDERED ON FUTURE SHIFTS.

TIDES WILL ALSO BE MONITORED FOR LATER THIS COMING WEEK SINCE A PERSISTENT
BUT WEAK NE SURFACE FLOW MAY DEVELOP. HOWEVER THE ASTRONOMICAL TIDES ARE
DECREASING THEN....AND WE SHOULD BE ABLE TO AVOID ANY MINOR COASTAL
FLOOD EPISODE LATER IN THE WEEK.

&&

.RIP CURRENTS...
RIP CURRENT FORMATION RISK IS LOW THROUGH AT LEAST FRIDAY JULY 26.

THE COMBINATION OF THE ATLANTIC BASIN REMAINING FREE OF ANY TROPICAL
CYCLONES THIS WEEK...AND LIGHT WINDS ALONG OUR SHORES BECAUSE OF
THE BROAD QUASI STATIONARY FRONTAL BOUNDARY ALONG THE MID ATLANTIC
COAST...PREVENTS MUCH EXCESSIVE BUILD UP OF WATER BEHIND THE
SHIFTING SANDBARS. THIS THEREBY REDUCES THE POTENTIAL FOR STRONG
AND FREQUENT SEAWARD MOVING RIP CURRENTS IN THE CONSTANT BALANCING
PROCESSES REDUCING THE WATER BEHIND THE BARS.

THIS RIP CURRENT OUTLOOK WAS BASED ON A 3 FT 7 SECOND PERIOD
SWELL WITH ANY ONSHORE WINDS AVERAGING UNDER 10 KTS. THESE SWELLS
CAN BE MODELED A TAD ON THE HIGH SIDE IN WARM AIR ADVECTION
SITUATIONS.

ATLANTIC OCEAN WATER TEMPERATURES ARE STILL COOL IN SOME AREAS
AND ARE HIGHLY VARIABLE ALONG THE BEACHES. ALONG THE NJ COAST
     RANGING FROM 60 TO 75 DEGREES WITH THE ATLANTIC CITY REPORTING
THIS MORNING 10 DEGREES BELOW NORMAL WHILE THE DELAWARE COAST IS
HIGHLY VARIABLE .. RANGING FROM THE LOWER 60S TO MID 70S.

&&

.CLIMATE...
INTERESTING INFORMATION ON DAILY AVERAGE TEMPERATURES THROUGH JULY 20.

KMPO ABOVE NORMAL EVERY DAY SINCE JUNE 22 WHEN THE CALENDAR DAY
AVERAGE WAS EXACTLY NORMAL!

KPHL...ABOVE NORMAL 19 OF 20 DAYS IN JULY AND ADD THE LAST 7 DAYS
OF JUNE OR... 26 OF THE PAST 27 DAYS ABOVE NORMAL!

KGED .. KRDG .. KILG .. KTTN .. KACY .. KABE ALL ABOVE NORMAL 19
OF 20 DAYS IN JULY (12TH WAS BELOW NORMAL).

KABE.. KTTN.. AND KGED: ADD THE LAST 8 DAYS OF JUNE OR 27 OF THE
PAST 28 DAYS ABOVE NORMAL.

KRDG ADD THE LAST 9 DAYS OF JUNE OR 28 OF THE PAST 29 DAYS ABOVE!

KPHL PROJECTIONS FOR THE MONTH OF JULY. AN ABOVE NORMAL MONTHLY
AVERAGE IS ASSURED. WE ARE CURRENTLY AT 82.9 DEGREES OR ABOUT 5.1
DEGREES ABOVE NORMAL THROUGH JULY 20. SINCE WE ARE TRENDING TO NEAR
NORMAL TEMPERATURES DURING THE LAST WEEK TO 10 DAYS OF JULY...THE
MONTHLY AVERAGE WILL PROBABLY SLIP CLOSE TO 81.5 DEGREES WHICH
WOULD STILL BE A SUBSTANTIAL 3.4 DEGREES ABOVE NORMAL! THIS WAS
BASED ON THE 330 AM MOUNT HOLLY FCST HIGHS AND LOWS FOR THE NEXT
7 DAYS AND THEN ADDING ON THE LAST SEVERAL DAYS OF MAX/MIN
THROUGH JULY 31.. FROM THE GFS 2M TEMPS AS FOUND IN THE FTPRHA.

FWIW...HEAT WAVE IN KPHL AND KGED NOW 8 DAYS THROUGH TODAY 7/21

&&

.EQUIPMENT...
KNEL TEMP DATA IS INACCURATE AND HAS BEEN SINCE ABOUT MARCH 9TH.
IT IS RUNNING ABOUT 8 TO 10 DEGREES TOO WARM AND THE PROBLEM IS
PARTICULARLY NOTICEABLE DURING DAYTIME HOURS. USE OF THIS
INFORMATION BY THE NWS WAS SUSPENDED IN EARLY APRIL HERE AT MOUNT
HOLLY WHERE WE NO LONGER POSTED THE INFORMATION IN OUR HOURLY
WEATHER ROUND UP AND THE TWICE DAILY REGIONAL TEMPERATURE AND
PRECIPITATION SUMMARY SENT AT 815 AM AND PM.

WE ARE DEEPLY CONCERNED WITH RECENT MEDIA REPORTS CITING THIS
ERRONEOUS DATA, AND IN SOME CASES ATTRIBUTING IT TO THE NWS. KNEL IS
A DOD SITE AND HAS BEEN NOTIFIED MULTIPLE TIMES THAT THEIR DATA IS
IN ERROR. NO CORRECTIVE ACTION HAS BEEN TAKEN THAT WE ARE AWARE
OF.

PLEASE BE EXTREMELY CAUTIOUS WITH THIS DATA SET. THE NWS IN MOUNT
HOLLY DOES NOT USE IT. THANK YOU.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     NJZ012>014-020-026.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...SZATKOWSKI
SHORT TERM...SZATKOWSKI
LONG TERM...DRAG
AVIATION...DRAG/SZATKOWSKI
MARINE...DRAG/SZATKOWSKI
TIDES/COASTAL FLOODING...
RIP CURRENTS...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 21, 4:10 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT SUN JUL 21 2013

NJZ001-007>010-015>019-021>023-027-PAZ054-055-060>062-070-071-
101>106-222015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
410 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

POCKETS OF POOR DRAINAGE FLOODING MAY OCCUR TUESDAY IN THE
VICINITY OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-020-222015-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-
410 PM EDT SUN JUL 21 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

POCKETS OF POOR DRAINAGE FLOODING MAY OCCUR TUESDAY IN THE
VICINITY OF ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-222015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
410 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY
GUSTY WINDS AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

POCKETS OF POOR DRAINAGE FLOODING MAY OCCUR TUESDAY IN THE
VICINITY OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-222015-
EASTERN MONMOUTH-COASTAL OCEAN-
410 PM EDT SUN JUL 21 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF MINOR COASTAL FLOODING FOR THE MONDAY EVENING
HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-222015-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
410 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY
GUSTY WINDS AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-222015-
DELAWARE BEACHES-
410 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE LOCALLY
GUSTY WINDS AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-222015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
410 PM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 21, 3:17 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT SUN JUL 21 2013

DEZ003-004-212015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
317 PM EDT SUN JUL 21 2013

...A LINE OF WIDELY SCATTERED SHOWERS AND DEVELOPING ISOLATED
THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...

AT 309 PM EDT...A LINE OF WIDELY SCATTERED SHOWERS AND ISOLATED
STRONG THUNDERSTORMS WAS LOCATED FROM REHOBOTH BEACH TO FRANKFORD TO
7 MILES SOUTHWEST OF OCEAN PINES...MOVING EAST AT 15 MPH.

CLOUD TO GROUND LIGHTNING IS EXPECTED TO START OCCURRING  WITH THE
THUNDERSTORMS. IF ON THE BEACH, PLEASE SEEK SHELTER AT THE FIRST
SIGN OF THREATENING WEATHER. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE AROUND REHOBOTH BEACH
AROUND 320 PM...OCEAN VIEW AROUND 330 PM AND SOUTH BETHANY AROUND
340 PM.

LAT...LON 3850 7526 3879 7515 3879 7511 3881 7510
      3881 7509 3866 7505 3865 7506 3860 7504
      3859 7505 3845 7504 3845 7505 3845 7527
Special weather statement, Jul 21, 3:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT SUN JUL 21 2013

DEZ001-002-MDZ008-012-NJZ013-015>021-PAZ070-071-102-104-106-212145-
CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-KENT DE-KENT MD-LOWER BUCKS PA-
MERCER NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SALEM NJ-WESTERN MONMOUTH NJ-
344 PM EDT SUN JUL 21 2013

...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
CAMDEN...CECIL...DELAWARE...GLOUCESTER...NEW CASTLE...NORTHEASTERN
KENT...NORTHWESTERN BURLINGTON...NORTHWESTERN
CUMBERLAND...NORTHWESTERN KENT...NORTHWESTERN
OCEAN...PHILADELPHIA...SALEM...SOUTHEASTERN BUCKS...SOUTHEASTERN
CHESTER...SOUTHEASTERN MONTGOMERY...SOUTHERN MERCER AND SOUTHWESTERN
MONMOUTH COUNTIES...

AT 336 PM EDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE
BEEN DEVELOPING ALONG THE INTERSTATE 95 CORRIDOR. THIS AREA
WAS MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH THE STRONGER STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. QUARTER TO HALF INCH RAINS WITHIN AN HOUR ARE LIKELY
WITH THE STRONGER SHOWERS AND THUNDERSTORMS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3938 7606 3944 7600 3946 7602 3952 7599
      3955 7603 3954 7607 3960 7611 3996 7566
      4029 7503 4018 7429 3938 7543 3943 7547
      3946 7555 3957 7552 3959 7555 3951 7555
      3947 7558 3935 7548 3928 7558 3935 7614
Special weather statement, Jul 21, 4:16 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT SUN JUL 21 2013

NJZ019-020-027-212145-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
416 PM EDT SUN JUL 21 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN AND NORTHERN
BURLINGTON COUNTIES...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS NEAR PEMBERTON...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR PEMBERTON HEIGHTS AROUND 430 PM...
FORT DIX...AND WRIGHTSTOWN AROUND 440 PM...MCGUIRE AFB AROUND 450
PM...BROWNS MILLS AROUND 500 PM...COUNTRY LAKE ESTATES...PRESIDENTIAL
LAKES...AND NEW EGYPT AROUND 510 PM AND WOODRUFF AROUND 530 PM.

LAT...LON 3977 7429 3992 7484 4010 7480 4008 7421
Special weather statement, Jul 21, 4:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN JUL 21 2013

DEZ002>004-212200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
425 PM EDT SUN JUL 21 2013

...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT EAST
CENTRAL KENT AND EASTERN SUSSEX COUNTIES...

AT 423 PM EDT...A LINE OF WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WAS LOCATED FROM DOVER SPEEDWAY TO LONG NECK TO
GUMBORO...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL BE NEAR SLAUGHTER BEACH AROUND 430
PM...BOWERS AROUND 440 PM...LITTLE CREEK AROUND 500 PM...BIG STONE
BEACH AROUND 520 PM...LONG NECK AROUND 530 PM AND DEWEY BEACH AROUND
600 PM.

LAT...LON 3869 7523 3929 7563 3928 7542 3927 7540
      3906 7539 3901 7532 3893 7530 3893 7532
      3881 7518 3879 7515 3879 7511 3881 7510
      3880 7508 3860 7504 3845 7505 3845 7543
Special weather statement, Jul 21, 4:35 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT SUN JUL 21 2013

MDZ012-015-019-212200-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
435 PM EDT SUN JUL 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT...WEST CENTRAL
TALBOT AND WESTERN QUEEN ANNE'S COUNTIES...

AT 431 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ON THE OPPOSITE
SIDE OF CHESAPEAKE BAY LOCATED FROM NEWTOWN TO MAYO...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR NEWTOWN...AND NEWTOWN AROUND
500 PM...BETTERTON...ROCK HALL...AND ROCK HALL AROUND 510 PM...
STEVENSVILLE SOUTH...STEVENSVILLE...AND STEVENSVILLE AROUND 520 PM...
LANGFORD AND LANGFORD AROUND 530 PM.

LAT...LON 3887 7626 3881 7621 3882 7620 3894 7624
      3890 7624 3893 7628 3889 7627 3884 7639
      3886 7639 3905 7631 3899 7627 3900 7618
      3902 7624 3914 7629 3932 7619 3938 7608
      3930 7585 3870 7628 3873 7635 3876 7639
Special weather statement, Jul 21, 4:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SUN JUL 21 2013

MDZ012-015-019-212200-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
436 PM EDT SUN JUL 21 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT...WEST CENTRAL
TALBOT AND WESTERN QUEEN ANNE'S COUNTIES...

AT 431 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ON THE OPPOSITE
SIDE OF CHESAPEAKE BAY LOCATED FROM NEWTOWN TO MAYO...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL BE NEAR NEWTOWN...AND NEWTOWN AROUND
500 PM...BETTERTON...ROCK HALL...AND ROCK HALL AROUND 510 PM...
STEVENSVILLE SOUTH...STEVENSVILLE...AND STEVENSVILLE AROUND 520 PM...
LANGFORD AND LANGFORD AROUND 530 PM.

LAT...LON 3887 7626 3881 7621 3882 7620 3894 7624
      3890 7624 3893 7628 3889 7627 3884 7639
      3886 7639 3905 7631 3899 7627 3900 7618
      3902 7624 3914 7629 3932 7619 3938 7608
      3930 7585 3870 7628 3873 7635 3876 7639

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:33 PM EDTSpecial Weather StatementPHICamden57 min
Jul 20, 8:39 PM EDTSpecial Weather StatementPHICamden66 min
Jul 20, 8:49 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester56 min
Jul 20, 9:13 PM EDTSpecial Weather StatementPHIOcean32 min
Jul 20, 9:38 PM EDTSevere Thunderstorm WarningPHIBurlington67 min
Jul 20, 9:51 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean54 min
Jul 20, 9:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden61 min
Jul 20, 10:07 PM EDTSpecial Marine WarningPHI83 min
Jul 20, 10:46 PM EDTSpecial Weather StatementPHIBurlington59 min
Jul 20, 10:52 PM EDTSpecial Weather StatementPHIAtlantic53 min
Jul 20, 11:10 PM EDTSpecial Marine WarningPHI95 min
Jul 21, 3:10 PM EDTSpecial Weather StatementPHIOcean65 min
Jul 21, 3:17 PM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean6 hr
Jul 21, 3:44 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem2 hr
Jul 21, 4:16 PM EDTSpecial Weather StatementPHIBurlington89 min
Jul 21, 4:20 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 4:44 PM EDTSpecial Weather StatementPHIBurlington61 min
Jul 21, 5:03 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:18 PM EDTSevere Thunderstorm WarningPHIBurlington57 min
Jul 21, 5:28 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
Jul 21, 5:52 PM EDTSpecial Weather StatementPHIOcean53 min
Jul 21, 6:20 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 21, 6:33 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean3 hr
Jul 21, 7:02 PM EDTSpecial Weather StatementPHIAtlantic88 min
Jul 21, 7:04 PM EDTSpecial Marine WarningPHI56 min
Jul 21, 7:25 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington3 hr
Jul 20, 8:56 PM EDTSpecial Weather StatementPHINew Castle64 min
Jul 20, 10:17 PM EDTSevere Thunderstorm WarningPHIKent, New Castle58 min
Jul 20, 10:55 PM EDTAreal Flood AdvisoryPHINew Castle3 hr
Jul 21, 3:17 PM EDTSpecial Weather StatementPHISussex58 min
Jul 21, 4:25 PM EDTSpecial Weather StatementPHISussex95 min
Jul 21, 4:50 PM EDTFlash Flood WarningPHISussex4 hr
Jul 21, 4:58 PM EDTAreal Flood AdvisoryPHIKent3 hr
Jul 21, 5:45 PM EDTSpecial Weather StatementPHISussex60 min
Jul 21, 6:28 PM EDTAreal Flood AdvisoryPHIKent, Sussex3 hr
Jul 20, 9:44 PM EDTSpecial Weather StatementPHIKent61 min
Jul 20, 11:25 PM EDTSpecial Weather StatementPHIKent65 min
Jul 21, 4:35 PM EDTSpecial Weather StatementPHIKent, Queen Anne's85 min

Nearby

Special Weather Statements in Maryland, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.